Hail, Saline
- When
- May 10, 3:00 AM CST
- Where
- Saline County, Owensville
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.617, -92.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 10, 3:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT FRI MAY 10 2002 THUNDERSTORMS CONTINUE ACROSS SOUTHERN COUNTIES THIS MORNING ALONG 850 FRONT AND WHERE SOME WARM ADVECTION CONTINUES. THIS DECREASES LATER TODAY, BUT OVERRUNNING PATTERN CONTINUES WITH THE FRONT NEARLY STATIONARY JUST SOUTH OF THE AREA. FIGURE ON NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING TODAY WITH THE BEST COVERAGE IN THE SOUTH. INTENSITY LIKELY WILL DECREASE AS SHORT WAVE MOVES PAST THE AREA AND AIR MASS LIKELY WILL BE WORKED OVER FROM OVERNIGHT STORMS. FRONT WILL BEGIN MOVING NORTH TONIGHT AND SATURDAY, BUT IT WILL LIKELY TAKE UNTIL SOMETIME SATURDAY BEFORE IT IS NORTH OF THE AREA. MAIN MOISTURE AXIS TRANSLATES NORTH AND BETTER POPS SHOULD SHIFT TO THE NORTH FOR TONIGHT. WILL KEEP POPS IN CHANCE CATEGORY FOR TONIGHT. WILL KEEP CHANCE POPS IN THE NORTH FOR SATURDAY DUE TO PROXIMITY OF THE FRONT, BUT FEEL THE REST OF THE CWA WILL BE CAPPED TOO MUCH FOR ANY CHANCE OF RAIN. WILL CONTINUE THIS INTO SUNDAY. COLD FRONT REACHES NORTHWESTERN SECTIONS LATE SUNDAY, AND WILL PUT A CHANCE OF THUNDERSTORMS IN THAT AREA DUE TO THAT BUT WILL KEEP MENTION OF PRECIPITATION OUT FOR OTHER AREAS FOR NOW. AVN BRINGS COLD FRONT ACROSS STATE SUNDAY NIGHT, AND COULD SEE SQUALL LINE MOVE ACROSS STATE OR A SCENARIO SIMILAR TO YESTERDAY MORNING WITH SOME BOW ECHOES OR ISOLATED SUPERCELLS. WILL GO WITH LIKELY POPS FOR THE WHOLE AREA FOR SUNDAY NIGHT FOR NOW. MAXES TODAY LIKELY WILL NOT BE MUCH ABOVE TEMPS AT FORECAST TIME AND WILL GO CLOSE TO FWC MOS. TEMPS SHOULD FALL LITTLE TONIGHT, AND COULD SEE SLOW RISE IN TEMPS LATE TONIGHT IN CENTRAL AND SOUTHERN SECTIONS AS THE WARM FRONT MOVES THROUGH, OR REDEVLOPS TO THE NORTH. TEMPS SATURDAY WILL LIKELY RISE BACK INTO THE 80S IN MOST AREAS, BUT WILL HOLD TEMPS DOWN A LITTLE IN THE NORTH. .LZK...NONE
ARZ052>056-062-063-066>068-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1104 PM CDT THU MAY 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 274 WILL BE IN EFFECT UNTIL 400 AM CDT FRIDAY FOR PARTS OF SOUTHERN ARKANSAS. LATE THURSDAY EVENING...A FRONTAL SYSTEM WAS STALLED ALONG THE SOUTHERN ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LIFTING NORTHEASTWARD OUT OF TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN TEXAS AND MOVING INTO SOUTHWESTERN ARKANSAS LATE THURSDAY EVENING. SOME OF THESE STORMS PRODUCED HAIL UP TO GOLF BALL SIZED IN NORTHEASTERN TEXAS EARLIER TONIGHT. PERSONS IN MUCH OF SOUTHERN ARKANSAS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS FOR THE NEXT FEW HOURS...AND BE READY TO TAKE QUICK ACTION OF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
121 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 AM THORNTON AR .75 INCH HAIL
05/10/02 CALHOUN REPORTED BY LAW
ENFORCEMENT
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
131 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 3 W BEARDEN AR .75 INCH HAIL
05/10/02 OUACHITA REPORTED BY LAW
ENFORCEMENT
22The Little Rock radar (KLZK), 56 km away, was scanning. The volume nearest the first event began at 09:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297023.